?

Log in

Previous Entry | Next Entry

Don't know what to do..

Okay ladies.. On December 7, 2016 I got my IUD and I am 20 years old, no kids, never want any kids. Hormone birth control, even very small doses, made me incredibly incredibly sick, so I decided I would go for Paragard and my doctor agreed that would be a good idea. Insertion wasn't nearly as bad as I expected it to be, and I cramped horribly the rest of the day, but it subsided over the course of the next 3 days and I didn't cramp at all and I could feel my strings. Suddenly, one day about a week or so in, I couldn't feel the strings anymore, but I was in no pain and I wasn't bleeding or even spotting, so I figured it would be okay. I was set to start my period yesterday and instead of normal period blood I got a slow flow of dark red, old blood which continued into today with no signs of my period starting, and I have been cramping pretty bad the past several days.
Im terrified that they wont be able to remove my IUD if something is wrong because the strings are gone or have become too short to feel. Im calling my doctor tomorrow but Im scared because I really dont have the time for a recovery right now with my next semester of classes starting on Monday.
Any encouraging words for me?

Comments

( 2 comments — Leave a comment )
archangelbeth
Jan. 5th, 2017 03:33 pm (UTC)
My period has changed a lot with my paragard -- in my case, less cramping (it interacts with my U-turn uterus to do this, I think), and while I'm not bleeding more, or not much more, the characteristics of my bleeding have changed. More of a steady flow than gushes. Again, probably due to how it's interacting with my weird uterus.

So some changes are to be expected, and heavier, crampier bleeds are actually the norm. It is worth an ultrasound to make sure it's in the right place, though.

Not feeling the strings can be a cause for concern, but it can also be totally normal for your uterus to suck them in. They usually reappear at some point (like during a period, or towards the end of one). If something is wrong with the IUD, then either they can dilate the cervix and hook the strings by going in (probably with ultrasound guidance?), or if it's perforated, they will have to do surgery (probably laperoscopic -- or however that's spelled -- "keyhole" surgery).

If the pain is being controlled by ibuprofen to just a dull "ow," then I would think the odds are good that you'll be okay eventually. But definitely talk to the doctor!

*sends e-hugs* Good luck!
nathskywalker
Jan. 5th, 2017 05:06 pm (UTC)
I'll echo a lot of the sentiments above. The ,IUD can change your period. Heavy cramping is a common symptom for many women. My bleeding has become darker and more intense on the first day of my period.

I usually can't feel my strings but I get an ultrasound when I go to the OBGYN and it's still in place. I think I can feel them at certain points during my cycle, so maybe you're just in a phase where you can't feel them. Get an ultrasound to see if it's in place (as far as I know that's pretty common to do post-insertion). The strings might just have wrapped around your cervix.
( 2 comments — Leave a comment )

Latest Month

January 2017
S M T W T F S
1234567
891011121314
15161718192021
22232425262728
293031    

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com